Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 22, 2018, 2:53 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Mar 23, 2018, 11:00 AM MDT. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2018, 2:53 PM MDT (20:53 UTC)
- In effect from
- Mar 23, 2018, 11:00 AM MDT
- Expired
- Mar 23, 2018, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 12:40 PM MDT | NON-TSTM WND GST 51 | Agate, CO | MESONET STATION UP693, AGATE. |
| Mar 23, 1:12 PM MDT | NON-TSTM WND GST 67 | Limon Municipal Airport, CO | ASOS STATION LIC, LIMON MUNICIPAL AIRPORT. |
| Mar 23, 1:24 PM MDT | NON-TSTM WND GST 54 | Hugo, CO | MESONET STATION E0539, HUGO. |
| Mar 23, 1:25 PM MDT | NON-TSTM WND GST 53 | 2 Ne Genoa, CO | MESONET STATION AU461, 2 NE GENOA. |
| Mar 23, 2:54 PM MDT | NON-TSTM WND GST 55 | 5 W Elbert, CO | AWOS STATION MNH, 5 W ELBERT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS85 KBOU 222053 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 253 PM MDT Thu Mar 22 2018 ......A Red Flag Warning has been issued from 11 AM until 7 PM Friday for gusty winds and low relative humidity values for fire weather zone 247...which includes southeast Elbert County below 6000 feet and southern Lincoln county... COZ247-231100- /O.NEW.KBOU.FW.W.0011.180323T1700Z-180324T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 253 PM MDT Thu Mar 22 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT COUNTY BELOW 6000 FEET AND SOUTHERN LINCOLN COUNTY... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 7 PM MDT Friday. * Affected Area...Fire Weather Zone 247. * Timing...11 AM TO 7 PM MDT Friday. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread Friday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
164 WWUS85 KBOU 230945 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 345 AM MDT Fri Mar 23 2018 ......A Red Flag Warning remains in effect from 11 AM until 7 PM this evening for gusty winds and low relative humidity values for fire weather zone 247...which includes southeast Elbert County below 6000 feet and southern Lincoln county... COZ247-231745- /O.CON.KBOU.FW.W.0011.180323T1700Z-180324T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 345 AM MDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT COUNTY BELOW 6000 FEET AND SOUTHERN LINCOLN COUNTY... * Affected Area...Fire Weather Zone 247. * Timing...11 AM TO 7 PM MDT Friday. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
192 WWUS85 KBOU 231644 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1044 AM MDT Fri Mar 23 2018 ......A Red Flag Warning remains in effect until 7 PM this evening for gusty winds and low relative humidity values for fire weather zone 247...which includes southeast Elbert County below 6000 feet and southern Lincoln county... COZ247-240100- /O.CON.KBOU.FW.W.0011.180323T1700Z-180324T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 1044 AM MDT Fri Mar 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT COUNTY BELOW 6000 FEET AND SOUTHERN LINCOLN COUNTY... * Affected Area...Fire Weather Zone 247. * Timing...in effect through 7 PM MDT this evening. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
547 WWUS85 KBOU 240129 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 729 PM MDT Fri Mar 23 2018 COZ247-240230- /O.EXP.KBOU.FW.W.0011.000000T0000Z-180324T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 729 PM MDT Fri Mar 23 2018 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT COUNTY BELOW 6000 FEET AND SOUTHERN LINCOLN COUNTY... Winds have decreased this evening while humidity levels will slowly recover tonight, hence the Red flag warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 22, 10:49 AM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 22, 10:49 AM MDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1049 AM MDT Thu Mar 22 2018 .UPDATE... Issued at 1049 AM MDT Thu Mar 22 2018 Cloud cover reduced over most of the plains, with the exception of northern Weld County, to reflect current conditions. Moisture to the west will move in through the day which will lead to increasing cloud cover. Otherwise, forecast remains on track. && .SHORT TERM...(Today and tonight) Issued at 420 AM MDT Thu Mar 22 2018 Warm temperatures are expected across northeast Colorado today as an upper ridge moves over the state. Temperatures will be about 10 degrees warmer than yesterday, peaking in the lower to mid 70s. A surface low pressure trough will be in place with light southerly winds. The upper ridge contains a fair amount to high level moisture, so sky conditions will be partly to mostly cloudy as downsloping westerly winds at mid-levels provide the primary warming mechanism. All in all a very nice early Spring day. The unseasonably warm weather will extend into the mountains where the lower elevations of western Grand County could see high temperatures in the lower 60s, and other lower elevations of Jackson, Summit and Park Counties could reach the upper 40s and lower 50s. Even the mountain ridges and passes will see temperatures in the upper 30s and lower 40s. By evening, moisture levels will be on the increase over the mountains as southwesterly flow aloft continues. As the airmass reaches saturation this evening, precipitation is expected to develop, and in today's case, the warm temperatures will raise the snow level to higher than 10,000 feet as the precipitation begins. Snow levels will fall overnight as a short wave disturbance embedded in the southwest flow moves over the mountains. The Park and Gore ranges will eventually see the most snow from this system, 4 to 8 inches overnight and through tomorrow, so will issue Winter Weather Advisory for zone 31. Other mountain areas will see less snow, probably in the 2 to 6 inch range. The northeast Colorado plains are expected to remain dry as the weather disturbance passes. .LONG TERM...(Friday through Wednesday) Issued at 420 AM MDT Thu Mar 22 2018 An upper level disturbance in SW flow aloft will move across the area on Fri with a quick shot of mid lvl ascent. Lapse rates will be fairly unstable as well. Cross-sections show favorable moisture in the mtns thru midday with some decrease in the aftn. Overall some areas may receive advisory criteria especially in zn 31. Across nern CO there will be enough instability for a chc of showers and possibly a few tstms in the aftn. By Fri night moisture will gradually decrease in the mtns so snow chances should diminish. Across nern CO there will be a slight chc of showers in the early evening hours otherwise it will be dry. On Sat drier air in SW flow aloft will be over the area with no pcpn expected. Highs over nern CO will 10 to 15 degrees abv normal. For Sun, moisture will begin to increase in the mtns as SW flow aloft continues. With favorable instability will mention a chc of showers for the aftn hours. Across nern CO it will remain dry with another day of abv normal temps. By Mon an upper level trough will move into the Great Basin with SSW flow aloft over the area. At the sfc, low pres will be over sern CO as a cool fnt moves into nern CO with upslope low lvl flow. Cross-sections show increasing moisture thru the day along with favorable lapse rates. In addition the flow aloft will become rather diffluent so expect there will be an increasing chc of showers and possibly a few tstms by Mon aftn which will continue into Mon Night. Thickness values would suggest rain would change to snow at lower elevations Mon evening. On Tue the upper level system is fcst to split as one piece of energy moves into the nrn Rockies while the main energy moves into the swrn US. This type of set up usually would lead to decreasing pcpn chances across the area. By Wed, the main upper level low will move across cntrl or srn New Mexico, and likely will be too far south to produce any pcpn over the area except possibly over far srn areas of the CWA. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1049 AM MDT Thu Mar 22 2018 VFR conditions through Friday afternoon. Light winds with a predominantly south component through the period. && .FIRE WEATHER... Issued at 420 AM MDT Thu Mar 22 2018 Gusty winds and low humidity will lead to elevated fire danger over Lincoln Friday afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to 6 PM MDT Friday for COZ031. && UPDATE...Sullivan SHORT TERM...Dankers LONG TERM...RPK AVIATION...Sullivan FIRE WEATHER...RPK
Hazardous weather outlook, Mar 22, 10:47 AM MDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1047 AM MDT Thu Mar 22 2018 COZ030>051-231700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1047 AM MDT Thu Mar 22 2018 ...WINTER WEATHER ADVISORY FOR RABBIT EARS PASS TONIGHT AND FRIDAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Today will be warmer with temperatures well above seasonal normals throughout northeast and north central Colorado. Moisture will increase over the mountains this afternoon with rain showers and a few thunderstorms possible by evening. Rain will change to snow by midnight with the heaviest accumulations expected over Rabbit Ears Pass and the Gore and Park Ranges which should receive 2 to 4 inches. The plains will see dry conditions through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Mountain areas will see a mix of rain and snow on Friday as an upper level weather disturbance moves across the area. Additional accumulations of 2 to 5 inches will be possible in some areas. On the plains, it will remain warm on Friday with elevated Fire Danger over Lincoln county. There will be a chance of afternoon showers and a few thunderstorms mainly over the far northeast plains. After dry conditions on Saturday, more moisture will begin moving into the mountains on Sunday with a chance of showers by afternoon. Unsettled weather is expected for early next week with an increasing chance of precipitation along with cooler temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:43 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 37 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.